Alert archive / North Dakota / Wind Advisories in 2008

Wind Advisory 5, NWS Bismarck, ND

March 29, 200821 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Mar 29, 2008, 4:02 AM MDT for 21 counties in North Dakota. It took effect at Mar 29, 2008, 9:00 AM MDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Mar 29, 2008, 4:02 AM MDT (10:02 UTC)
In effect from
Mar 29, 2008, 9:00 AM MDT
Expired
Mar 29, 2008, 8:32 PM MDT
In force
12 hr
Issued by
NWS Bismarck, ND
All 21 counties

Adams County, ND, Billings County, ND, Bowman County, ND, Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Mercer County, ND, Oliver County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 18 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 10.0 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2008-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2008-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 291002
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
502 AM CDT SAT MAR 29 2008

...WIND ADVISORY TODAY THROUGH EARLY THIS EVENING OVER SOUTH
CENTRAL AND PORTIONS OF SOUTHEASTERN NORTH DAKOTA...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION TODAY.
STRONG SOUTHERLY WINDS ARE EXPECTED AHEAD OF THIS SYSTEM ACROSS
SOUTH CENTRAL AND SOUTHEAST NORTH DAKOTA. SOUTH WINDS OF 20 TO 35
MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. THESE STRONG WINDS
WILL THEN CONTINUE AFTER SUNSET...BEFORE DIMINISHING EARLY THIS
EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

NDZ019>021-034-042-045-291815-
/O.NEW.KBIS.WI.Y.0005.080329T1500Z-080330T0000Z/
MERCER-OLIVER-MCLEAN-MORTON-GRANT-SIOUX-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON...
MANDAN...ELGIN...FORT YATES
502 AM CDT SAT MAR 29 2008 /402 AM MDT SAT MAR 29 2008/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING
TO 7 PM CDT /6 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. 

SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED.
THESE STRONG WINDS WILL THEN CONTINUE AFTER SUNSET...BEFORE
DIMINISHING EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ022-023-025-035>037-046>048-050-051-291815-
/O.NEW.KBIS.WI.Y.0005.080329T1500Z-080330T0300Z/
SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON...
BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...
ASHLEY...OAKES
502 AM CDT SAT MAR 29 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING. 

SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED.
THESE STRONG WINDS WILL THEN CONTINUE AFTER SUNSET...BEFORE
DIMINISHING EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NH
4 follow-up statements
000 
WWUS73 KBIS 291624
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1124 AM CDT SAT MAR 29 2008

...WIND ADVISORY THROUGH EARLY THIS EVENING OVER SOUTH CENTRAL
AND PORTIONS OF SOUTHEASTERN NORTH DAKOTA...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION THIS
AFTERNOON. STRONG SOUTHERLY WINDS ARE EXPECTED AHEAD OF THIS
SYSTEM ACROSS SOUTH CENTRAL AND SOUTHEAST NORTH DAKOTA. SOUTH
WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. THESE
STRONG WINDS WILL THEN CONTINUE AFTER SUNSET...BEFORE DIMINISHING
EARLY THIS EVENING.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

NDZ019>021-034-042-045-300000-
/O.CON.KBIS.WI.Y.0005.000000T0000Z-080330T0000Z/
MERCER-OLIVER-MCLEAN-MORTON-GRANT-SIOUX-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON...
MANDAN...ELGIN...FORT YATES
1124 AM CDT SAT MAR 29 2008 /1024 AM MDT SAT MAR 29 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED.
THESE STRONG WINDS WILL THEN CONTINUE AFTER SUNSET...BEFORE
DIMINISHING EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ022-023-025-035>037-046>048-050-051-300030-
/O.CON.KBIS.WI.Y.0005.000000T0000Z-080330T0300Z/
SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON...
BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...
ASHLEY...OAKES
1124 AM CDT SAT MAR 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED.
THESE STRONG WINDS WILL THEN CONTINUE AFTER SUNSET...BEFORE
DIMINISHING EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$


ABELING
000 
WWUS73 KBIS 292012
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
312 PM CDT SAT MAR 29 2008

...WIND ADVISORY THIS EVENING OVER SOUTH CENTRAL...SOUTHEAST
...AND PORTIONS OF SOUTHWEST NORTH DAKOTA...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION THIS
EVENING. STRONG SOUTHERLY WINDS ARE EXPECTED AHEAD OF THIS SYSTEM
ACROSS SOUTH CENTRAL AND SOUTHEAST NORTH DAKOTA. SOUTH WINDS OF 20
TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED. THESE STRONG WINDS
WILL THEN CONTINUE AFTER SUNSET...BEFORE DIMINISHING THIS EVENING.

ANOTHER AREA OF STRONG WINDS WILL MOVE INTO SOUTHWEST NORTH DAKOTA
THIS EVENING BEHIND A COLD FRONT. WEST TO NORTHWEST WINDS OF 25 TO
45 MPH CAN BE EXPECTED UNTIL 9 PM MDT THIS EVENING. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

NDZ031>033-040-041-043-044-300300-
/O.EXB.KBIS.WI.Y.0005.080329T2300Z-080330T0300Z/
GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MEDORA...DICKINSON...MARMARTH...
MOTT...BOWMAN...HETTINGER
212 PM MDT SAT MAR 29 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. 

WEST TO NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 45 MPH
ARE EXPECTED. THESE STRONG WINDS WILL THEN CONTINUE AFTER
SUNSET...BEFORE DIMINISHING THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ022-023-025-035>037-046>048-050-051-300300-
/O.CON.KBIS.WI.Y.0005.000000T0000Z-080330T0300Z/
SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON...
BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...
ASHLEY...OAKES
312 PM CDT SAT MAR 29 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED.
THESE STRONG WINDS WILL THEN CONTINUE AFTER SUNSET...BEFORE
DIMINISHING EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NDZ019>021-034-042-045-300000-
/O.CON.KBIS.WI.Y.0005.000000T0000Z-080330T0000Z/
MERCER-OLIVER-MCLEAN-MORTON-GRANT-SIOUX-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON...
MANDAN...ELGIN...FORT YATES
312 PM CDT SAT MAR 29 2008 /212 PM MDT SAT MAR 29 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING. 

SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED.
THESE STRONG WINDS WILL THEN CONTINUE AFTER SUNSET...BEFORE
DIMINISHING EARLY THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

ABELING
000 
WWUS73 KBIS 292350
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
645 PM CDT SAT MAR 29 2008

...WIND ADVISORY FOR SOUTHWEST AND PARTS OF SOUTH CENTRAL NORTH
DAKOTA THIS EVENING...

.A STRONG LOW PRESSURE SYSTEM IN CENTRAL NORTH DAKOTA WILL MOVE
NORTHEAST INTO CANADA TONIGHT. THE LOW WILL GENERATE STRONG
WINDS...WITH THE STRONGEST WINDS IN THE JAMESTOWN TO
ELLENDALE AREA...AND IN SOUTHWEST NORTH DAKOTA. SOUTH WINDS OF
25 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED IN THE JAMESTOWN
TO ELLENDALE AREA...WHILE WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO
40 MPH CAN BE EXPECTED IN THE SOUTHWEST. THE STRONG WINDS WILL
DROP BELOW ADVISORY CRITERIA BY MIDNIGHT.

TRAVELERS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES...SHOULD 
USE CAUTION.

NDZ019>021-034-042-045-300045-
/O.CAN.KBIS.WI.Y.0005.000000T0000Z-080330T0000Z/
MERCER-OLIVER-MCLEAN-MORTON-GRANT-SIOUX-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...GARRISON...
MANDAN...ELGIN...FORT YATES
645 PM CDT SAT MAR 29 2008 /545 PM MDT SAT MAR 29 2008/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

THE WINDS HAVE DROPPED BELOW WIND ADVISORY CRITERIA...BUT WINDY
CONDITIONS WILL CONTINUE THROUGH THE NIGHT. WINDS TONIGHT WILL BE
WEST 15 TO 25 MPH WITH EVENING GUSTS TO 35 MPH.

$$

NDZ022-035-046-300045-
/O.CAN.KBIS.WI.Y.0005.000000T0000Z-080330T0300Z/
SHERIDAN-BURLEIGH-EMMONS-
INCLUDING THE CITIES OF...MCCLUSKY...BISMARCK...LINTON
645 PM CDT SAT MAR 29 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

THE WINDS HAVE DROPPED BELOW WIND ADVISORY CRITERIA...BUT WINDY
CONDITIONS WILL CONTINUE THROUGH THE NIGHT. WINDS TONIGHT WILL BE
WEST 15 TO 25 MPH WITH EVENING GUSTS TO 35 MPH.

$$

NDZ023-025-031>033-036-037-040-041-043-044-047-048-050-051-300300-
/O.CON.KBIS.WI.Y.0005.000000T0000Z-080330T0300Z/
WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-KIDDER-STUTSMAN-SLOPE-
HETTINGER-BOWMAN-ADAMS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...STEELE...JAMESTOWN...MARMARTH...MOTT...BOWMAN...
HETTINGER...NAPOLEON...EDGELEY...ASHLEY...OAKES
645 PM CDT SAT MAR 29 2008 /545 PM MDT SAT MAR 29 2008/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. 

STRONG WINDS OF 20 TO 35 MPH WITH GUSTS UP TO 45 MPH ARE EXPECTED 
THIS EVENING. THE WINDS WILL BE WEST IN THE SOUTHWEST...AND SOUTH IN 
THE JAMESTOWN TO ELLENDALE AREA. THE WINDS WILL DROP BELOW ADVISORY 
CRITERIA BY MIDNIGHT. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KBIS 300232
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
932 PM CDT SAT MAR 29 2008


NDZ023-025-031>033-036-037-040-041-043-044-047-048-050-051-300345-
/O.CAN.KBIS.WI.Y.0005.000000T0000Z-080330T0300Z/
WELLS-FOSTER-GOLDEN VALLEY-BILLINGS-STARK-KIDDER-STUTSMAN-SLOPE-
HETTINGER-BOWMAN-ADAMS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...HARVEY...CARRINGTON...BEACH...MEDORA...
DICKINSON...STEELE...JAMESTOWN...MARMARTH...MOTT...BOWMAN...
HETTINGER...NAPOLEON...EDGELEY...ASHLEY...OAKES
932 PM CDT SAT MAR 29 2008 /832 PM MDT SAT MAR 29 2008/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

THE WINDS HAVE DROPPED BELOW ADVISORY CRITERIA. WINDY CONDITIONS
CAN BE EXPECTED TONIGHT AS A SURFACE LOW MOVES NORTHEAST FROM
NORTH CENTRAL NORTH DAKOTA INTO CANADA. WEST WINDS OF 15 TO 25 MPH
WITH OCCASIONAL GUSTS TO 30 MPH CAN BE EXPECTED. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Mar 29, 3:08 AM MDT, 54 minutes earlier.

Area forecast discussion, Mar 29, 3:08 AM MDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
408 AM CDT SAT MAR 29 2008

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...
FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM WILL FOCUS ON TWO
STORM SYSTEMS...THE FIRST MOVING THROUGH THE REGION TODAY AND THE
SECOND IMPACTING THE STATE SUNDAY NIGHT INTO MONDAY. USED A GENERAL
MODEL BLEND BUT LEANED MORE TOWARDS THE GFS/ECMWF SOLUTIONS.

CURRENTLY...A STRONG UPPER LEVEL SHORT WAVE HAS MOVED ONSHORE OVER
THE PACIFIC NORTHWEST AND IS POSITIONED IN FAR WESTERN
MONTANA...WITH DEVELOPING SURFACE LOW PRESSURE IN THE SAME GENERAL
VICINITY. INCREASING MID/UPPER LEVEL CLOUDS AHEAD OF THIS SYSTEM
ACROSS THE CWA ATTM ALONG WITH AREAS OF LOW CIGS AND FOG ACROSS THE
FAR NORTH. SFC WINDS ARE BECOMING MORE SOUTH/SOUTHEAST AS THE SFC
LOW OFF TO OUR WEST INTENSIFIES. WILL LEAVE FOG OUT OF THE
FORECAST THIS MORNING ACROSS THE NORTH WITH FOG LIFTING AS MID
LEVEL CLOUDS ADVECT OVERHEAD.

MODELS IN DECENT AGREEMENT WITH THE TRACK OF THE UPPER LEVEL SHORT
WAVE AND SURFACE LOW AS IT MOVES INTO AND THROUGH THE REGION TODAY
AND TONIGHT. AS FAR AS PRECIPITATION GOES...NOT MUCH TO SPEAK OF
THIS MORNING BESIDES ACROSS THE NORTHWEST AND NORTH CENTRAL WHERE
ISENTROPIC UPGLIDE AND FRONTOGENESIS IS MAXIMIZED. COULD SEE UP TO
AROUND 2 MAYBE 3 INCHES OF SNOW HERE BY EARLY AFTERNOON. THE GFS
TRIES TO GENERATE SOME LIGHT WAA PRECIP OVER MY EASTERN COUNTIES BUT
THINK THIS IS OVERDONE SO SCALED BACK THERE. REMAINDER OF THE CWA
(SOUTHWEST AND SOUTH CENTRAL) REMAINS IN THE DRY SLOT THIS MORNING.
FOR THE AFTERNOON...THINGS BECOME A BIT MORE INTERESTING AS A STRONG
COLD FRONT APPROACHES MY CENTRAL COUNTIES. GOOD SURFACE CONVERGENCE
ALONG THIS FRONTAL BOUNDARY WILL TRIGGER AFTERNOON SHOWERS ACROSS
MUCH OF CENTRAL NORTH DAKOTA SO HAVE UPPED POPS HERE. MAY SEE SOME
THUNDER AS WELL SO INSERTED ISOLD T FAR SOUTH CENTRAL THIS
AFTERNOON. SNOW LOOKS TO CONTINUE FAR NORTH CENTRAL AT LEAST
THROUGH THE EARLY AFTERNOON HOURS. GIVEN THE INTENSITY OF THE
UPPER LEVEL WAVE AND POSSIBLE CONVECTIVE SNOWFALL...COULD SEE SOME
ACCUMULATIONS IN EXCESS OF THREE INCHES. THUS WILL ISSUE A SNOW
ADVISORY ACROSS MY NORTHERN TIER COUNTIES AND KEEP IT THROUGH 06Z
TO ACCOUNT FOR WRAP AROUND SNOW THIS EVENING.

LIGHT TO MODERATE SHOWER ACTIVITY CONTINUES OVER MY EAST CENTRAL AND
SOUTHEASTERN ZONES THIS EVENING ALONG THE COLD FROPA...AS WILL AS
ADDITIONAL LIGHT SNOWFALL OVER THE NORTH WITH WRAP AROUND SNOW.
AFTER 06Z SNOW STARTS TO WIND DOWN AS THE SYSTEM LIFTS NORTHEAST.

ANOTHER CONCERN TODAY ARE THE WINDS ASSOCIATED WITH THIS SURFACE
LOW. STRONG SOUTHERLY FLOW AHEAD OF THE LOW WILL CREATE ADVISORY
LEVEL WINDS OVER MY SOUTH CENTRAL AND EASTERN COUNTIES THIS MORNING
INTO THE EARLY EVENING HOURS TONIGHT. DESPITE THE STRONG SURFACE
CONVERGENCE WITH THIS SYSTEMS COLD FRONT MOVING THROUGH THE WEST
THIS AFTERNOON...WINDS REMAIN BELOW ADV LEVELS HERE AS NOT A VERY
SUPPORTIVE PRESSURE GRADIENT OR LINKAGE. A SECONDARY COLD FRONT
APPROACHES LATER TONIGHT BUT BY THIS TIME STRONGER WINDS ALOFT
WILL HAVE A HARD TIME MIXING DOWN TO THE SFC. WINDS WILL STILL BE
ON THE BREEZY SIDE HOWEVER AFTER MIDNIGHT AND INTO SUNDAY MORNING.
WINDS TODAY WILL ALSO ELEVATE FIRE WEATHER CONCERNS (SEE BELOW).

SUNDAY REMAINS RELATIVELY QUIET WITH HIGH PRESSURE DOMINATING THE
WEATHER. THIS IS SHORT LIVED THOUGH AS ANOTHER STORM SYSTEM
APPROACHES AND MOVES INTO THE CENTRAL PLAINS SUNDAY NIGHT INTO
MONDAY. MODELS HAVE CONTINUED TO TREND NORTH WITH THE PRECIP SHIELD
SO HAVE INCREASED POPS ACCORDINGLY MAINLY ACROSS THE SOUTHERN TWO
THIRDS OF THE FORECAST AREA.

.LONG TERM...TUESDAY THROUGH SATURDAY...
UPPER LEVEL RIDGING WILL KEEP THE WEATHER DRY AND SEASONABLE ON
TUESDAY AND WEDNESDAY. THE GFS AND ECMWF ARE IN AGREEMENT ON THIS
PROJECTION. FURTHER DOWN THE ROAD THE MODELS INDICATE FAIRLY
QUIESCENT WEATHER WITH NO MAJOR SPRING STORMS FOR THE NORTHERN
PLAINS.

&&

.AVIATION...
DEEPENING LOW PRESSURE WILL MOVE EAST NORTHEAST TO NEAR WINNEPEG BY
LATE TONIGHT. THIS IS A COMPLEX SITUATION WHICH WILL PROMOTE A VERY
WIDE RANGE OF WEATHER OVER THE STATE TODAY AND TONIGHT. WITH A
LIFTING WARM FRONT WE WILL HAVE LOW CEILINGS AND AREAS OF FOG TO ITS
NORTH OVER THE NORTHERN PART OF THE STATE THIS MORNING...THEN
SIGNIFICANT SNOWFALL LATER WHEN THE LOW PRESSURE SYSTEM STRENGTHENS.
THE BEST WEATHER WILL BE IN THE SOUTH...IN THE WARMER AND DRIER PART
OF THE LOW.

&&

.FIRE WEATHER...
ELEVATED FIRE WEATHER CONCERNS TODAY ACROSS THE SOUTHWEST AND
SOUTH CENTRAL WHERE THE RANGELAND FIRE DANGER INDEX WILL BE IN THE
HIGH TO VERY HIGH CATEGORY. PRIMARY CONCERN IS THE SOUTH CENTRAL
WHERE GUSTY SOUTHERLY WINDS ARE EXPECTED (HENCE A WIND ADV) ALONG
WITH AFTERNOON HUMIDITIES 25 TO 30 PERCENT. IN ADDITION...WILL
SEE A WIND SHIFT TO MORE WESTERLY EARLY THIS EVENING AS A SURFACE
COLD FRONT MOVES ACROSS THE CENTRAL DAKOTAS. ALTHOUGH WEATHER
CRITERIA IS MARGINAL...GIVEN THE VERY DRY GRASSLANDS THINK IT IS
PRUDENT TO GO WITH A RED FLAG WARNING OVER MY SOUTH CENTRAL
COUNTIES. DAYSHIFT CAN REEVALUATE AND CANCEL IF NEEDED.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM CDT THIS EVENING
FOR NDZ022-023-025-035>037-046>048-050-051.

RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM
CDT /9 PM MDT/ THIS EVENING FOR NDZ034-035-042-045-046.

WIND ADVISORY FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT
/6 PM MDT/ THIS EVENING FOR NDZ019>021-034-042-045.

SNOW ADVISORY UNTIL 1 AM CDT SUNDAY FOR NDZ001>005.

&&

NH/RSL
Hazardous weather outlook, Mar 28, 3:00 PM MDT, 13 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
400 PM CDT FRI MAR 28 2008

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-292100-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
352 PM CDT FRI MAR 28 2008 /252 PM MDT FRI MAR 28 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WELL DEFINED SURFACE LOW PRESSURE AND ASSOCIATED UPPER LOW WILL
MOVE INTO WESTERN NORTH DAKOTA SATURDAY MORNING...AND THEN MOVE
ACROSS NORTHERN NORTH DAKOTA DURING THE DAY...EXITING INTO
MANITOBA SATURDAY NIGHT.

EXPECT A POTPOURRI OF WEATHER TO DEVELOP SATURDAY. SNOW IS
EXPECTED OVER NORTHWEST AND NORTHERN NORTH DAKOTA DURING THE DAY
WITH 1 TO 3 INCHES POSSIBLE. FURTHER SOUTH AND EAST...A COMBINATION
OF RAIN AND SNOW SHOWERS ALONG WITH WINDY SOUTHEAST TO SOUTHERLY
WINDS ACROSS SOUTH CENTRAL AND SOUTHEAST NORTH DAKOTA...WHILE
WINDS WILL BE SOUTHWESTERLY TO WESTERLY OVER THE SOUTHWEST
FORECAST AREA. STRONGEST WINDS WILL OCCUR DURING THE AFTERNOON AND
EVENING OVER THE SOUTHWEST.

SOUTHERLY WINDS OF 30 TO 45 MPH CAN BE ANTICIPATED FROM BISMARCK
TO JAMESTOWN...AND SOUTHWEST TO WESTERLY WINDS OF 30 TO 40 MPH WITH
GUSTS TO NEAR 50 MPH OVER SOUTHWEST NORTH DAKOTA SATURDAY AFTERNOON
AND EVENING.

MINIMUM RELATIVE HUMIDITIES OF 25 TO 30 PERCENT ALONG WITH GUSTY
WINDS MIGHT BE ENOUGH FOR A MENTION OF A FIRE WEATHER HEADLINE IN
THE SOUTHWEST AS WELL.

A BRIEF BREAK IN THE WEATHER ON SUNDAY BEFORE ANOTHER THREAT OF
ACCUMULATING SNOWS DEVELOP LATE SUNDAY NIGHT AND MONDAY OVER
CENTRAL AND ESPECIALLY SOUTHERN NORTH DAKOTA. THE POTENTIAL FOR 2
TO 4 INCHES IS POSSIBLE IF THE ACTUAL TRACK COMES CLOSE TO WHAT
THE FORECAST SHOWS NOW. IT APPEARS THE HEAVIEST SNOW WOULD BE
CENTERED ALONG OUR SOUTHERN COUNTIES BORDERING SOUTH DAKOTA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KS

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 3:50 AM MDTSnow AdvisoryBISBottineau, Burke, Divide, Renville, Rolette, Williams23 hr
Mar 29, 4:22 AM MDTRed Flag WarningBISBurleigh, Emmons, Grant, Morton, Sioux13 hr

Nearby

Wind Advisories in North Dakota, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.